Alert archive / Nebraska / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jun 17, 2018, 1:13 AM MDT for Cherry County, Sheridan County, Nebraska. It took effect at Jun 17, 2018, 12:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2018, 1:13 AM MDT (07:13 UTC)
- In effect from
- Jun 17, 2018, 12:00 PM MDT
- Expired
- Jun 18, 2018, 2:09 AM MDT
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
627 WGUS63 KLBF 170713 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service North Platte NE 213 AM CDT Sun Jun 17 2018 ...Flash Flood Watch... .Additional heavy rainfall is possible this afternoon and tonight. Recent heavy rainfall has caused very wet soil conditions. Additional heavy rainfall could cause flash flooding, especially in low water crossing areas of hilly terrain. Any flash flooding would most likely occur where soil is less sandy in nature. NEZ004-094-180000- /O.NEW.KLBF.FF.A.0002.180617T1800Z-180618T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 213 AM CDT Sun Jun 17 2018 /113 AM MDT Sun Jun 17 2018/ ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH MONDAY AFTERNOON... The National Weather Service in North Platte has issued a * Flash Flood Watch for western Cherry and Sheridan counties. * From 1 PM CDT /noon MDT/ this afternoon through Monday afternoon. * The flash flood watch watch is in effect for the possibility of additional heavy rainfall this afternoon and tonight. * Any flash flooding would most likely occur where soil is less sandy in nature. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Taylor
2 follow-up statements
475 WGUS63 KLBF 172241 FFALBF Flood Watch National Weather Service North Platte NE 541 PM CDT Sun Jun 17 2018 ...Flash Flood Watch... .Additional heavy rainfall is possible this afternoon and tonight. Recent heavy rainfall has caused very wet soil conditions. Additional heavy rainfall could cause flash flooding, especially in low water crossing areas of hilly terrain. Any flash flooding would most likely occur where soil is less sandy in nature. NEZ004-094-181245- /O.CON.KLBF.FF.A.0002.000000T0000Z-180618T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 541 PM CDT Sun Jun 17 2018 /441 PM MDT Sun Jun 17 2018/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... The Flash Flood Watch continues for * Portions of north central Nebraska and panhandle Nebraska, including the following areas, in north central Nebraska, Western Cherry. In panhandle Nebraska, Sheridan. * Through Monday afternoon * The flash flood watch watch is in effect for the possibility of additional heavy rainfall this afternoon and tonight. * Any flash flooding would most likely occur where soil is less sandy in nature. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
048 WGUS63 KLBF 180809 FFALBF Flood Watch National Weather Service North Platte NE 309 AM CDT Mon Jun 18 2018 ...The threat for flash flooding has ended across Sheridan and western Cherry county... .Rain continues to push north of the area overnight, with the threat for heavy rain ending across Sheridan and western Cherry county. NEZ004-094-180915- /O.CAN.KLBF.FF.A.0002.000000T0000Z-180618T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 309 AM CDT Mon Jun 18 2018 /209 AM MDT Mon Jun 18 2018/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Sheridan and Western Cherry county has been cancelled. The threat for heavy rain and flash flooding has ended across the area. $$ CLB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 16, 10:52 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 10:52 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1152 PM CDT Sat Jun 16 2018 .SHORT TERM...(This evening through Sunday) Issued at 200 PM CDT Sat Jun 16 2018 Thunderstorms are expected along a nearly stationary boundary draped across the panhandle and into the northern Sandhills. CAMs have storms quickly forming into multicell clusters stretching from about Cody to Kimball, initializing between 21z and 00z. As such, the primary threats with these storms will be large hail and damaging wind along with very heavy rain and localized flooding. The best chance for very heavy rain or localized flooding will be in Sheridan and northern Cherry counties. An isolated tornado cannot be ruled out along the South Dakota border as storms form but the likelihood of that is on the low side. A secondary focus for some thunderstorms around sunset will be around a short wave moving up from Colorado. These showers and storms will move into southwest Nebraska and will track north into west central and eastern panhandle counties by Midnight. This activity is not expected to become severe. The nearly stationary front in the area tonight will dig a little bit further south and will again be a focus for some thunderstorm activity on Sunday. There will be more widespread showers and thunderstorms on Sunday as the remnants from Hurricane Bud move into the region. PWAT values look very high but mid level lapse rates will be lackluster limiting the chance for severe storms. Heavy rainfall is expected to be the primary threat from thunderstorms on Sunday. Also of note, temperatures will be much lower on Sunday due to persistent cloud cover. .LONG TERM...(Sunday night through Saturday) Issued at 200 PM CDT Sat Jun 16 2018 An active, cooler, and wet pattern will persist for much of the week. Showers and storms will linger through Sunday night and into Monday morning. There will be a lull in the activity for Monday with another chance for showers moving in late with another short wave rippling through along the western edge of the ridge centered over the Ohio and Mississippi Valley. A trough will linger across the northwest but will weaken through mid week as the ridge flattens and weakens. This introduces more zonal and active pattern across much of the country. The upper trough eventually travels east into the northern plains with cooler temperatures and widespread rain chances across the northern Rockies into the Central Plains Tuesday and Wednesday. More rain chances on Thursday as the trough becomes negatively tilted and rotates into the northern plains. With several days of potentially heavy and persistent rainfall, flooding could materialize by mid week. Another break behind the trough possible on Friday with more widespread showers and storms returning for Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1152 PM CDT Sat Jun 16 2018 The continued threat for TSRA affecting KVTN will be the main forecast challenge overnight, then southward push of the front and associated stratus on Sunday. Persistent mention of VCTS overnight for KVTN as stalled front over the Sandhills continues to be a generation point for additional storms to develop and move north. Front will very slowly sag southward during the day Sunday and as the next in a series of upper waves passes over the front will generate new storms across the central and southwest portion of the state by late Sunday afternoon. IFR to MVFR conditions will develop and persist in the north by mid day, then will eventually overspread the KLBF TAF site by Sunday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Stoppkotte
Hazardous weather outlook, Jun 16, 7:32 PM MDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 832 PM CDT Sat Jun 16 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-180145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 832 PM CDT Sat Jun 16 2018 /732 PM MDT Sat Jun 16 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will affect portions of the panhandle and Sandhills this evening and tonight. Some storms will be strong or severe, capable of producing large hail, damaging winds, and very heavy rain. Frequent cloud to ground lightning will accompany any storm. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Showers and thunderstorms are expected Sunday and especially Sunday night. A few of the storms may produce hail and strong winds. However, the primary threat is locally heavy rain which may lead to localized flooding. Another round of thunderstorms will bring heavy rain to the region Tuesday into Wednesday. Stay tuned to later forecasts regarding severe weather and flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across northwest Nebraska, primarily from Oshkosh to Valentine and points west. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:32 PM MDT | Special Weather Statement | LBF | Cherry | 28 min |
| Jun 16, 6:48 PM MDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
| Jun 16, 7:46 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 17, 1:53 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 37 min |
| Jun 17, 2:08 PM MDT | Tornado Warning | LBF | Deuel | 52 min |
| Jun 17, 2:30 PM MDT | Tornado Warning | LBF | Deuel, Keith | 45 min |
| Jun 17, 3:06 PM MDT | Tornado Warning | LBF | Keith | 39 min |
| Jun 17, 3:32 PM MDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 43 min |
| Jun 17, 3:59 PM MDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jun 17, 4:07 PM MDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 38 min |
| Jun 17, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jun 17, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jun 17, 4:40 PM MDT | Tornado Warning | LBF | Logan, McPherson | 50 min |
| Jun 17, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 43 min |
| Jun 17, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 33 min |
| Jun 17, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 42 min |
| Jun 17, 5:53 PM MDT | Special Weather Statement | LBF | Holt | 52 min |
Nearby
Flash Flood Watches in Nebraska, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.